MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035442540
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a neurovascular procedure when the subject coil was attempted to detached using the power supply system, the power supply system gave three beeps to signal detachment.When the physician pulled back the subject coil, it was still attached to the subject coil delivery wire.While the physician pulled back the subject coil, the subject coil interacted with an already implanted coil and pulled a loop from the already implanted coil out into the parent artery.When the physician attempted to re-advance the subject coil he did not like how it looked so he pulled back on the subject coil to adjust.When the physician pulled back the subject coil for the second time, the subject coil prematurely detached and the tail of the subject coil was left in the in the in the microcatheter.At this point the physician used the subject coil pusher wire to push the tail of the subject coil out of the microcatheter.Through this whole process two coil loops were left in each a2 artery.The procedure was aborted and patient was put on dual antiplatelet therapy overnight.The next day stents were used to tack down the two coil loops left in each a2 artery and the issue was resolved.
 
Additional Manufacturer Narrative
H3 other text : device is implanted in the patient.
 
Additional Manufacturer Narrative
1/2 report.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Per the event description the main coil was not detached as expected and during an attempt to retrieve the coil it interacted with the coil mass and during repositioning the coil detached.As the coil was the last of 8 coils placed, it may have been possible that the detachment zone (dz) was in contact with the coil mass which may have impacted detachment, resulting in the subsequent events.Its likely that the coil partially detached electrolytically and when repositioning the coil, the remainder of the dz broke off.However as the device has not been returned this cannot be confirmed.While there are a number of potential causes for the reported issues, because a review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to the as reported main coil prematurely detached/separated during use', 'main coil false detachment signal', 'main coil protrusion'.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 2.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19005432
Report Number3008881809-2024-00135
Device Sequence Number8445727
Product Code HCG
UDI-Device Identifier07613252600305
UDI-Public07613252600305
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2026
Device Catalogue NumberM0035442540
Device Lot Number24259810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVOY DA GUIDE SHEATH (UNKNOWN).; INZONE DETATCHER (STRYKER).; SL-10 MICROCATHETER (STRYKER).; TARGET COIL (STRYKER).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown